| Model Number |
702624 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the procedure the key broke when trying to remove it from the screw inside the patient.No additional information is available regarding if any debris was left behind in the patient.
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed, since the device, was returned and matches alleged failure.The device inspection revealed the following: the returned extractor screwdriver is broken from the tip, and the tip was not returned.From the microscopic image, it is clear that the fracture is brittle in nature and broken due to the application of torsional aspects.In the fractured area, we can see rust formation as started which is due to reprocessing after breakage.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.By application of a high torsional load, leading to a forced brittle fracture.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description
Additional Manufacturer Narrative